Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 67, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Oct 12, 2018, 3:50 PM CDT. It took effect at Oct 13, 2018, 2:20 PM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Oct 12, 2018, 3:50 PM CDT (20:50 UTC)
- In effect from
- Oct 13, 2018, 2:20 PM CDT
- Expired
- Oct 14, 2018, 7:00 AM CDT
- In force
- 17 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
574 WHUS73 KGRB 122050 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 350 PM CDT Fri Oct 12 2018 LMZ521-522-130500- /O.NEW.KGRB.SC.Y.0067.181013T2100Z-181014T0900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 350 PM CDT Fri Oct 12 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM SATURDAY TO 4 AM CDT SUNDAY... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect from 4 PM Saturday to 4 AM CDT Sunday. * WINDS...West to southwest increasing to 15 to 25 kts Saturday afternoon. Gusts to 30 kts possible. * WAVES...Building to 3 to 5 feet late Saturday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ541>543-130500- /O.NEW.KGRB.SC.Y.0067.181013T2100Z-181014T1200Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 350 PM CDT Fri Oct 12 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM SATURDAY TO 7 AM CDT SUNDAY... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect from 4 PM Saturday to 7 AM CDT Sunday. * WINDS...West to southwest increasing to 15 to 25 kts Saturday afternoon. Gusts to 30 kts possible. * WAVES...Building to 4 to 7 feet late Saturday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Bersch
7 follow-up statements
610 WHUS73 KGRB 130243 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 943 PM CDT Fri Oct 12 2018 LMZ521-522-131045- /O.CON.KGRB.SC.Y.0067.181013T2100Z-181014T0900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 943 PM CDT Fri Oct 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM SATURDAY TO 4 AM CDT SUNDAY... * WINDS...West to southwest increasing to 15 to 25 kts Saturday afternoon. Gusts to 30 kts possible. * WAVES...Building to 3 to 5 feet late Saturday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ541>543-131045- /O.CON.KGRB.SC.Y.0067.181013T2100Z-181014T1200Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 943 PM CDT Fri Oct 12 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM SATURDAY TO 7 AM CDT SUNDAY... * WINDS...West to southwest increasing to 15 to 25 kts Saturday afternoon. Gusts to 30 kts possible. * WAVES...Building to 4 to 7 feet late Saturday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Bersch
041 WHUS73 KGRB 130901 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 401 AM CDT Sat Oct 13 2018 LMZ521-522-131715- /O.CON.KGRB.SC.Y.0067.181013T2100Z-181014T0900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 401 AM CDT Sat Oct 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM CDT SUNDAY... * WINDS...West to southwest increasing to 15 to 25 kts Saturday afternoon. Gusts to 30 kts possible. * WAVES...Building to 3 to 5 feet late Saturday afternoon into Saturday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ541>543-131715- /O.CON.KGRB.SC.Y.0067.181013T2100Z-181014T1200Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 401 AM CDT Sat Oct 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM CDT SUNDAY... * WINDS...West to southwest increasing to 15 to 25 kts Saturday afternoon. Gusts to 30 kts possible. * WAVES...Building to 4 to 7 feet late Saturday afternoon subsiding to 3 to 5 feet Saturday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
236 WHUS73 KGRB 131437 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 937 AM CDT Sat Oct 13 2018 LMZ521-522-132245- /O.CON.KGRB.SC.Y.0067.181013T2100Z-181014T0900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 937 AM CDT Sat Oct 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM CDT SUNDAY... * WINDS...West to southwest increasing to 15 to 25 kts this afternoon. Gusts to 30 kts possible. * WAVES...3 to 5 feet late this afternoon into tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ541>543-132245- /O.CON.KGRB.SC.Y.0067.181013T2100Z-181014T1200Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 937 AM CDT Sat Oct 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM CDT SUNDAY... * WINDS...West to southwest increasing to 15 to 25 kts this afternoon. Gusts to 30 kts possible. * WAVES...Building to 4 to 7 feet late this afternoon subsiding to 3 to 5 feet tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
985 WHUS73 KGRB 131920 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 220 PM CDT Sat Oct 13 2018 LMZ521-522-140330- /O.EXT.KGRB.SC.Y.0067.181013T1920Z-181014T0900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 220 PM CDT Sat Oct 13 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT SUNDAY... * WINDS...Southwest 15 to 25 kts veering west after midnight. Gusts to 30 kts possible. * WAVES...3 to 6 feet late this afternoon into tonight subsiding to 2 to 4 feet early Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ541>543-140330- /O.EXT.KGRB.SC.Y.0067.181013T1920Z-181014T1200Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 220 PM CDT Sat Oct 13 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT SUNDAY... * WINDS...Southwest 15 to 25 kts veering west after midnight. Gusts to 30 kts possible. * WAVES...Building to 4 to 7 feet late this afternoon subsiding to 2 to 4 feet early Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Bersch
057 WHUS73 KGRB 140152 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 852 PM CDT Sat Oct 13 2018 LMZ521-522-140900- /O.CON.KGRB.SC.Y.0067.000000T0000Z-181014T0900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 852 PM CDT Sat Oct 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY... * WINDS...Southwest 15 to 25 kts veering west 10 to 20 knots overnight. Gusts to 30 kts possible. * WAVES...3 to 6 feet subsiding to 2 to 4 feet early Sunday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ541>543-141000- /O.CON.KGRB.SC.Y.0067.000000T0000Z-181014T1200Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 852 PM CDT Sat Oct 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY... * WINDS...Southwest 15 to 25 kts veering west 10 to 20 knots overnight. Gusts to 30 kts possible. * WAVES...4 to 7 feet subsiding to 2 to 4 feet Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Bersch
527 WHUS73 KGRB 140914 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 414 AM CDT Sun Oct 14 2018 LMZ521-522-141015- /O.EXP.KGRB.SC.Y.0067.000000T0000Z-181014T0900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 414 AM CDT Sun Oct 14 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and waves will steadily decrease through the morning hours. $$ LMZ541>543-141200- /O.CON.KGRB.SC.Y.0067.000000T0000Z-181014T1200Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 414 AM CDT Sun Oct 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WINDS...Southwest 15 to 25 kts. * WAVES...3 to 5 feet subsiding to 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
692 WHUS73 KGRB 141139 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 639 AM CDT Sun Oct 14 2018 LMZ541>543-141245- /O.EXP.KGRB.SC.Y.0067.000000T0000Z-181014T1200Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 639 AM CDT Sun Oct 14 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... Winds and waves will steadily decrease below small craft advisory conditions through the rest of the morning. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 12, 2:44 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Oct 12, 2:44 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 244 PM CDT Fri Oct 12 2018 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Saturday Issued at 243 PM CDT Fri Oct 12 2018 Expect clearing to occur from west to east during the late afternoon and evening as a ridge of high pressure noses into the region. Given that we will remain in the pressure gradient on the northern periphery of the surface high, winds are unlikely to completely decouple overnight. Even so, temperatures will not have far to fall to reach the freezing mark, and will likely get there by late evening. Did not go quite as cold as MOS guidance, but went with lows in the lower to middle 20s northwest to the upper 20s and lower 30s in the Fox Valley and lakeshore areas. Will take another swing at a freeze warning for our southeast counties (the growing season has ended farther northwest), and it is a better bet tonight with a high likelihood of clearing and lighter winds. Clouds and southwest winds will increase ahead of an approaching cold front on Saturday. Generally dry conditions are anticipated, outside of a slight chance of showers in far north central WI. The southwest flow will pull milder air into the region, allowing highs to warm into the middle 40s to lower 50s. .LONG TERM...Saturday Night Through Friday Issued at 243 PM CDT Fri Oct 12 2018 Much colder than normal temperatures can be expected through the middle of next week, followed by a warming trend to end the week. There will be chances for precipitation at times, but amounts should be light. Models continued to indicate that the mean upper flow will be out of the northwest into the middle of the upcoming week. This pattern will keep the area rather cool, with highs mostly in the upper 30s and 40s Sunday through Wednesday. Short waves in the northwest flow, along with the passage of a couple of cold fronts, will bring chances for rain and/or snow. The cold front passing through the area over the weekend will bring a chance for showers across the entire forecast area, but subsequent systems should primarily impact north-central Wisconsin. Time of day will be a major factor in determining what type of precipitation falls in the north. A warming trend is expected for the latter half of next week as flow aloft becomes more zonal and return flow around a high pressure system causes surface winds to back west and then southwest. The high should also help to keep this part of the forecast dry. && .AVIATION...for 18Z TAF Issuance Issued at 1240 PM CDT Fri Oct 12 2018 MVFR flight conditions should improve to VFR over most of the region between 20z-22z, as a ridge of high pressure builds in from the west. Widespread clearing is expected during the late afternoon and evening, along with decreasing west winds. Gusty southwest winds and increasing clouds will occur in advance of a cold front Saturday morning, but VFR conditions will prevail. && .GRB WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 10 PM this evening to 9 AM CDT Saturday for WIZ022-038>040-045-048>050. && SHORT TERM.....Kieckbusch LONG TERM......MG AVIATION.......Kieckbusch
Hazardous weather outlook, Oct 12, 2:47 PM CDT, 1 hour 3 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 247 PM CDT Fri Oct 12 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-132000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 247 PM CDT Fri Oct 12 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Due to recent heavy rainfall, several rivers remain above bankfull and a few have reached minor flood stage. Low temperatures are forecast to fall into the upper 20s to lower 30s over the Fox Valley and lakeshore areas tonight. Temperatures this cold will result in a frost or freeze, and damage to cold sensitive plants. .DAYS TWO THROUGH SEVEN...Saturday through Friday Several rivers will remain above bankfull through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-132000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 247 PM CDT Fri Oct 12 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Friday Conditions hazardous to small craft will occur Saturday afternoon and Saturday night, due to gusty southwest winds and building waves. Conditions hazardous to small craft are also possible on Tuesday. Kieckbusch/MG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 10:24 AM CDT | River Flood Warning | GRB | Marinette | 3 days |
| Oct 12, 2:52 PM CDT | Freeze Warning | GRB | Brown, Calumet, Door, Kewaunee, Manitowoc, Outagamie and 2 more | 18 hr |
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.